MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Sleep Dysfunction (2517); Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal ventricular catheter (id 823073) was implanted due to hydrocephalus via ventriculoperitoneal (vp) shunt on unknown date with unknown setting.At the age of 7, the patient was diagnosed with a brain tumor and hydrocephalus, and she underwent surgery to remove the tumor.The patient suffered from drowsiness and deglutition disorder.A magnetic resonance imaging (mri) confirmed the recurrence of hydrocephalus.The contrast radiography showed no apparent sign of obstruction though, the abdomen side of the device seemed to be having bad flow.A revision surgery was performed and confirmed no blockage in peritoneal catheter.Therefore, the ventricular catheter was removed and replaced on an unknown date.The placement of catheter was a little too deep which may have caused the shunt dysfunction.The family stated that, the patient bumped her head several times at home and was concerned that the device could be broken due to the accident.
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id 823073) was returned for evaluation.Failure analysis - the catheter was visually inspected, no defects noted.The catheter was irrigated and no occlusions noted.The catheter was leak tested and no leaks were noted.The complaint was unconfirmed.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to a kink in the catheter, or an issue with the valve.
 
Event or Problem Description
N/a.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20864477
Report Number3013886523-2024-00380
Device Sequence Number21006139
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public10381780515623
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL PERITONEAL CATHETER (ID 823074); CERTAS INLIN VLV ONLY W/SPHNGD (ID 828804)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale